Alert archive / Alabama / Flash Flood Warnings in 2010
Flash Flood Warning 31, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jun 1, 2010, 7:34 PM CDT for Perry County, Alabama. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2010, 7:34 PM CDT (00:34 UTC)
- Expired
- Jun 1, 2010, 8:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Perry County, AL
The radar
The Birmingham radar (KBMX), 78 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2596 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
763
WGUS54 KBMX 020034
FFWBMX
ALC105-020130-
/O.NEW.KBMX.FF.W.0031.100602T0034Z-100602T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
734 PM CDT TUE JUN 1 2010
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL PERRY COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF MARION...
* UNTIL 830 PM CDT
* AT 719 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED FLASH
FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MORGAN
SPRINGS AND ELLARDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOOD WATERS ARE MOVING DOWN BIG BRUSH CREEK ACROSS THE NORTHERN
PORTIONS OF PERRY COUNTY...AND FLOODING HAS BEEN REPORTED ACROSS THE
WARNED AREA. RADAR ESTIMATES OF OVER 4 INCHES HAVE BEEN REPORTED
ACROSS THE AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3267 8747 3273 8748 3273 8747 3283 8747
3283 8710 3262 8711 3262 8748 3266 8748
$$
GOGGINSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 6:26 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 1, 6:26 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 626 PM CDT TUE JUN 1 2010 .UPDATE...FOR 00Z AVIATION. && .DISCUSSION... REALLY NO BIG CHANGES TO THE CURRENT FORECAST...AS WE REMAIN IN A WEAK TROUGHING OVER THE EAST. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE REST OF THE WEEK. AN UPPER LOW WILL TRY TO DEVELOP IN THE BASE OF THIS TROUGH THURSDAY AND SWING UP THROUGH CENTRAL ALABAMA ON FRIDAY. THIS WILL EXIT BY SATURDAY AND WE MAY ACTUALLY SEE A PERIOD OF 18 TO 24 HOURS...THROUGH SUNDAY...IN WHICH MOST OF CENTRAL ALABAMA WILL BE DRY. HOWEVER...WITH THE ABUNDANCE OF MOISTURE IN THE AIRMASS...FEEL UNCOMFORTABLE LEAVING OUT A MENTION OF ISOLATED THUNDERSTORMS FOR SUNDAY AFTERNOON...AHEAD OF AN APPROACHING FRONTAL BOUNDARY. EXPECT THIS FRONTAL BOUNDARY TO LIKELY GET HUNG UP IN CENTRAL ALABAMA UNTIL AT LEAST MIDWEEK...WHEN A STRONGER SYSTEM WILL TRY TO PUSH THROUGH. AS FOR TEMPERATURES LOOK FOR MID TO UPPER 80S OVER THE REST OF THE WEEK...WITH 90S FOR THE WEEKEND AND INTO THE FIRST OF NEXT WEEK. STILL UNDERCUT GUIDANCE AS PREVIOUSLY MENTIONED. TEMPERATURES WILL COOL BACK DOWN SOME NEXT WEEK AS CLOUD COVER AND RAIN BECOMES MORE ABUNDANT ONCE AGAIN. && .AVIATION...00Z TAF DISCUSSION. TS COVERAGE FAIRLY SCATTERED TODAY...AND WILL LIKELY CONTINUE THROUGH 04Z. THE ONLY THING TO WATCH THROUGH 02Z WILL BE TCL AS TWO OUTFLOW BOUNDARIES LOOK TO COLLIDE OVER TUSCALOOSA COUNTY...AND POSSIBLY PRODUCE A TS NEAR THE AIRPORT. HAVE INCLUDED A TEMPO FOR THIS. OTHERWISE...WITH NO STORMS IMMINENTLY THREATENING ANY OTHER SITES...HAVE GONE WITH VFR UNTIL 09Z WHEN ALL SITES WILL BEGIN TO EXPERIENCE SOME AMOUNT OF MVFR TO IFR VIS AND CIGS. THIS WILL PRETTY MUCH BE A CARBON COPY OF EARLIER TODAY. KTOI HAS RECENTLY LOST POWER DUE TO A LIGHTNING STRIKE IN THE AREA. METARS FROM THE ASOS ARE NOT BEING TRANSMITTED...SO WILL NIL TAF FOR TOI UNTIL THAT SITE COMES BACK ONLINE. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA IS BEING MONITORED FOR ACCURACY. 27 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 16/27
Hazardous weather outlook, Jun 1, 1:22 PM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 122 PM CDT TUE JUN 1 2010 ALZ011>015-017>050-021800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 122 PM CDT TUE JUN 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 61
In the hours before
Special weather statement, Jun 1, 6:03 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 603 PM CDT TUE JUN 1 2010 ALZ039-012345- MARENGO- 603 PM CDT TUE JUN 1 2010 ...SIGNIFICANT WEATHER ALERT FOR MARENGO COUNTY UNTIL 645 PM CDT... AT 603 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR MILLER...OR 8 MILES SOUTHEAST OF LINDEN. THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... OCTAGON. CALVARY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 19
Special weather statement, Jun 1, 6:15 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 615 PM CDT TUE JUN 1 2010 ALZ034-012345- BIBB- 615 PM CDT TUE JUN 1 2010 ...SIGNIFICANT WEATHER ALERT FOR BIBB COUNTY UNTIL 645 PM CDT... AT 615 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF TALLADEGA NATIONAL FOREST...OR 6 MILES SOUTHEAST OF BRENT. THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BIBB COUNTY AIRPORT. TALLADEGA NATIONAL FOREST. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 19
Special weather statement, Jun 1, 6:43 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 643 PM CDT TUE JUN 1 2010 ALZ033-020015- PERRY- 643 PM CDT TUE JUN 1 2010 ...SIGNIFICANT WEATHER ALERT FOR PERRY COUNTY UNTIL 715 PM CDT... AT 642 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF MARION. THIS STORM WAS NEARLY STATIONARY. NICKEL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... FOLSOM. ELLARDS. MARION. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 19
Local storm report, Jun 1, 7:17 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
717 PM CDT TUE JUN 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG TROY 31.81N 85.97W
06/01/2010 PIKE AL EMERGENCY MNGR
SEVERAL TREES DOWN AROUND TROY...INCLUDING DIME SIZE
HAIL.
&&
GGOGGINSLocal storm report, Jun 1, 7:19 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
719 PM CDT TUE JUN 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG SAND ROCK 34.24N 85.77W
06/01/2010 CHEROKEE AL EMERGENCY MNGR
A FEW TREES REPORTED DOWN...WITH ONE LANDING ON A HOUSE.
&&
GGOGGINSLocal storm report, Jun 1, 7:25 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
725 PM CDT TUE JUN 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HEAVY RAIN 3 SSE BIRMINGHAM 33.49N 86.77W
06/01/2010 E0.00 INCH JEFFERSON AL TRAINED SPOTTER
WATER REPORTED OVER THE ROADWAY AT LANE PARK ROAD JUST
EAST OF THE BIRMINGHAM BOTANICAL GARDENS.
0355 PM TSTM WND DMG TROY 31.81N 85.97W
06/01/2010 PIKE AL EMERGENCY MNGR
SEVERAL TREES DOWN AROUND TROY...INCLUDING DIME SIZE
HAIL.
0355 PM LIGHTNING TROY 31.81N 85.97W
06/01/2010 PIKE AL EMERGENCY MNGR
LIGHTNING STRIKE REPORTED AT A POWER SUBSTATION IN THE
CITY OF TROY CAUSING A FIRE AT THE SUBSTATION. NUMEROUS
POWER OUTAGES WERE REPORTED ACROSS THE NORTHERN PORTIONS
OF THE COUNTY.
0405 PM TSTM WND DMG SAND ROCK 34.24N 85.77W
06/01/2010 CHEROKEE AL EMERGENCY MNGR
A FEW TREES REPORTED DOWN...WITH ONE LANDING ON A HOUSE.
0405 PM HEAVY RAIN 5 WNW CENTRE 34.18N 85.76W
06/01/2010 E0.00 INCH CHEROKEE AL EMERGENCY MNGR
HEAVY RAINFALL CAUSED STREET FLOODING IN THE CITY OF
LEESBURG NEAR THE INTERSECTION OF COUNTY ROAD 44 AND
HIGHWAY 273. A TREE WAS ALSO REPORTED DOWN NEAR THE SAME
LOCATION.
0455 PM HAIL 1 N SULLIGENT 33.91N 88.13W
06/01/2010 E0.50 INCH LAMAR AL EMERGENCY MNGR
DIME SIZE HAIL REPORTED JUST NORTH OF SULLIGENT.
&&
GGOGGINSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:45 PM CDT | Areal Flood Advisory | BMX | Marengo, Sumter | 2 hr |
| Jun 2, 3:28 PM CDT | Areal Flood Advisory | BMX | Dallas, Lowndes | 62 min |
| Jun 2, 3:41 PM CDT | Flash Flood Warning | BMX | Marengo, Sumter | 3 hr |
| Jun 2, 4:01 PM CDT | Flash Flood Warning | BMX | Dallas, Lowndes | 119 min |
| Jun 2, 4:11 PM CDT | Areal Flood Advisory | BMX | Marengo | 2 hr |
| Jun 2, 4:20 PM CDT | Flash Flood Warning | BMX | Marengo | 3 hr |
| Jun 2, 4:38 PM CDT | Areal Flood Advisory | BMX | Tuscaloosa | 112 min |
| Jun 2, 4:46 PM CDT | Areal Flood Advisory | BMX | Dallas, Perry | 119 min |
| Jun 2, 4:49 PM CDT | Areal Flood Advisory | BMX | Randolph | 116 min |
| Jun 2, 5:57 PM CDT | Areal Flood Advisory | BMX | Marengo | 2 hr |
| Jun 2, 6:01 PM CDT | Areal Flood Advisory | BMX | Jefferson, St. Clair, Shelby | 119 min |
| Jun 2, 6:42 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 33 min |
| Jun 2, 6:51 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 24 min |
| Jun 2, 6:54 PM CDT | Areal Flood Advisory | BMX | Sumter | 111 min |
Nearby
Flash Flood Warnings in Alabama, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.